Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Non-continuation of the periodic oscillations of a forced pendulum in the presence of friction

Authors: Rafael Ortega, Enrico Serra and Massimo Tarallo
Journal: Proc. Amer. Math. Soc. 128 (2000), 2659-2665
MSC (1991): Primary 34C25
Published electronically: February 28, 2000
MathSciNet review: 1670407
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information


A well known theorem says that the forced pendulum equation has periodic solutions if there is no friction and the external force has mean value zero. In this paper we show that this result cannot be extended to the case of linear friction.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 34C25

Retrieve articles in all journals with MSC (1991): 34C25

Additional Information

Rafael Ortega
Affiliation: Departamento de Matemática Aplicada, Facultad de Ciencias, Universidad deGranada, 18071 Granada, Spain

Enrico Serra
Affiliation: Dipartimento di Matematica del Politecnico, Corso Duca degli Abruzzi 24, 10129 Torino, Italy

Massimo Tarallo
Affiliation: Dipartimento di Matematica dell’Università, Via Saldini 50, 20133 Milano, Italy

PII: S 0002-9939(00)05389-2
Received by editor(s): October 22, 1998
Published electronically: February 28, 2000
Communicated by: Hal L. Smith
Article copyright: © Copyright 2000 American Mathematical Society